Arte SheetsLearn. Try. Understand.

Healthcare & Clinical Calculators

ASDAS-CRP (Ankylosing Spondylitis Disease Activity Score) Formula

Calculate the ASAS/EULAR objective axial spondyloarthritis score ASDAS-CRP = 0.121*BackPain + 0.058*Stiffness + 0.110*Global + 0.073*Peripheral + 0.579*LN(MAX(CRP, 2) + 1).

Combining patient symptoms with objective C-reactive protein—including ASAS’s mandatory CRP = 2 mg/L floor!

Unlike purely subjective BASDAI, the ASAS-endorsed Ankylosing Spondylitis Disease Activity Score (ASDAS-CRP; Lukas et al., Annals of the Rheumatic Diseases, 2009; Machado et al., 2011/2018) integrates four 0–10 NRS patient items with log-transformed C-reactive protein (mg/L): ASDAS-CRP = 0.121 * Back_Pain + 0.058 * Morning_Stiffness_Duration + 0.110 * Patient_Global + 0.073 * Peripheral_Pain_Swelling + 0.579 * LN(MAX(CRP_mg_L, 2) + 1)!

Notice MAX(CRP_mg_L, 2) inside LN(... + 1): ASAS scoring rules mandate substituting 2 mg/L whenever high-sensitivity CRP falls below 2 mg/L so ultra-low hs-CRP assays do not artificially depress ASDAS-CRP below the 1.3 Inactive Disease threshold! Check an active axSpA flare [6, 5, 6, 4] with CRP = 14.0 mg/L: ASDAS-CRP = 3.54 (Very High Disease Activity >= 3.5), dropping to 0.93 (< 1.3 Inactive Disease) on TNF/IL-17 inhibitor remission [1, 1, 1, 0, CRP = 0.8 -> floored to 2]!

ASDAS-CRP Score Band (Machado 2018 Cutoffs)Disease Activity StateClinical Trial Threshold
< 1.3 (e.g., Remission Profile -> 0.93)Inactive Disease (< 1.3)ASAS Treat-to-Target Remission
1.3 to < 2.1Low Disease Activity (1.3–2.09)Acceptable Maintenance State
2.1 to 3.5High Disease Activity (2.1–3.5)Biologic / JAKi Initiation Threshold (>= 2.1)
> 3.5 (e.g., Flare Profile -> 3.54)Very High Disease Activity (> 3.5)Severe Axial Inflammation

ASDAS-CRP Axial Spondyloarthritis Score (With ASAS 2 mg/L CRP Floor)

Evaluates 0.121*B2 + 0.058*B3 + 0.110*B4 + 0.073*B5 + 0.579*LN(MAX(B6, 2) + 1) across 0–10 NRS items B2:B5 and CRP B6 (mg/L).

=IF(OR(MIN(B2:B5) < 0, MAX(B2:B5) > 10, B6 < 0), "Invalid NRS (0-10) or CRP", ROUND(0.121 * B2 + 0.058 * B3 + 0.11 * B4 + 0.073 * B5 + 0.579 * LN(MAX(B6, 2) + 1), 2))

ASAS / EULAR ASDAS Disease Activity State

Classifies ASDAS-CRP into Inactive (< 1.3), Low (1.3 to < 2.1), High (2.1 to 3.5), and Very High (> 3.5) disease activity.

=IF(OR(MIN(B2:B5) < 0, MAX(B2:B5) > 10, B6 < 0), "Invalid NRS (0-10) or CRP", IF(0.121 * B2 + 0.058 * B3 + 0.11 * B4 + 0.073 * B5 + 0.579 * LN(MAX(B6, 2) + 1) < 1.3, "Inactive Disease (< 1.3)", IF(0.121 * B2 + 0.058 * B3 + 0.11 * B4 + 0.073 * B5 + 0.579 * LN(MAX(B6, 2) + 1) < 2.1, "Low Disease Activity (1.3–2.09)", IF(0.121 * B2 + 0.058 * B3 + 0.11 * B4 + 0.073 * B5 + 0.579 * LN(MAX(B6, 2) + 1) <= 3.5, "High Disease Activity (2.1–3.5)", "Very High Disease Activity (> 3.5)"))))

Try the example

Use the original values or change them to test your understanding.

Further reading